Alert archive / California / Wind Advisories in 2011

Wind Advisory 14, NWS Hanford, CA

March 15, 2011

NWS Hanford, CA issued this wind advisory at Mar 15, 2011, 9:35 PM PDT. It took effect at Mar 16, 2011, 12:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2011, 9:35 PM PDT (04:35 UTC)
In effect from
Mar 16, 2011, 12:00 PM PDT
Expired
Mar 16, 2011, 6:50 PM PDT
In force
7 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

236 
WWUS76 KHNX 160435
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
935 PM PDT TUE MAR 15 2011

...WINDY OVER THE KERN DESERTS WEDNESDAY AFTERNOON AND EVENING...

.A PACIFIC STORM MOVING INTO THE CENTRAL CALIFORNIA INTERIOR WILL
BRING GUSTY WINDS TO THE KERN COUNTY DESERTS. THE STRONGEST WINDS
WILL BE WEDNESDAY AFTERNOON AND EARLY EVENING. WINDS WILL DIMINISH
TOWARD MIDNIGHT.

CAZ098-099-161245-
/O.NEW.KHNX.WI.Y.0014.110316T1900Z-110317T0600Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
935 PM PDT TUE MAR 15 2011

...WIND ADVISORY IN EFFECT FROM NOON TO 11 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 11 PM PDT WEDNESDAY
FOR THE KERN COUNTY DESERTS. 

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH.

* TIMING: WINDS WILL INCREASE DURING THE MORNING...AND WILL BE
  STRONGEST WEDNESDAY AFTERNOON AND EARLY EVENING.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST.

* IMPACTS: GUSTY WINDS MAY MAKE TRAVEL DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. AREAS OF REDUCED VISIBILITY IN BLOWING
  DUST OR SAND ARE POSSIBLE. MAJOR ROADS AFFECTED INCLUDE U.S. 395
  AND HIGHWAYS 14 AND 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SANGER

WEATHER.GOV/HANFORD
3 follow-up statements
828 
WWUS76 KHNX 161241
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
541 AM PDT WED MAR 16 2011

...WINDY OVER THE KERN DESERTS THIS AFTERNOON AND EVENING...

.A PACIFIC STORM MOVING INTO THE CENTRAL CALIFORNIA INTERIOR WILL
BRING GUSTY WINDS TO THE KERN COUNTY DESERTS. THE STRONGEST WINDS
WILL BE THIS AFTERNOON AND EARLY EVENING. WINDS WILL DIMINISH
TOWARD MIDNIGHT.

CAZ098-099-162100-
/O.CON.KHNX.WI.Y.0014.110316T1900Z-110317T0600Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
541 AM PDT WED MAR 16 2011

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 11 PM PDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 11 PM PDT
THIS EVENING FOR THE KERN COUNTY DESERTS. 

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH.

* TIMING: WINDS WILL INCREASE DURING THE MORNING...AND WILL BE 
  STRONGEST THIS AFTERNOON AND EARLY EVENING.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST 

* IMPACTS: GUSTY WINDS MAY MAKE TRAVEL DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. AREAS OF REDUCED VISIBILITY IN 
  BLOWING DUST OR SAND ARE POSSIBLE. MAJOR ROADS AFFECTED 
  INCLUDE U.S. 395 AND HIGHWAYS 14 AND 58. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JEB

WEATHER.GOV/HANFORD
284 
WWUS76 KHNX 162040
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
140 PM PDT WED MAR 16 2011

...WINDY OVER THE KERN DESERT THIS AFTERNOON AND EVENING...

.A PACIFIC STORM MOVING INTO THE CENTRAL CALIFORNIA INTERIOR WILL
BRING GUSTY WINDS TO THE KERN COUNTY DESERT. THE STRONGEST WINDS
WILL BE THIS AFTERNOON AND EARLY EVENING. WINDS WILL DIMINISH
TOWARD MIDNIGHT.

CAZ098-099-170600-
/O.CON.KHNX.WI.Y.0014.000000T0000Z-110317T0600Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
140 PM PDT WED MAR 16 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING
FOR THE KERN COUNTY DESERTS. 

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH.

* TIMING: WINDS WILL INCREASE DURING THE MORNING...AND WILL BE 
  STRONGEST THIS AFTERNOON AND EARLY EVENING.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST 

* IMPACTS: GUSTY WINDS MAY MAKE TRAVEL DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. AREAS OF REDUCED VISIBILITY IN 
  BLOWING DUST OR SAND ARE POSSIBLE. MAJOR ROADS AFFECTED 
  INCLUDE U.S. 395 AND HIGHWAYS 14 AND 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BSO

WEATHER.GOV/HANFORD
446 
WWUS76 KHNX 170150
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
650 PM PDT WED MAR 16 2011

CAZ098-099-170300-
/O.CAN.KHNX.WI.Y.0014.000000T0000Z-110317T0600Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
650 PM PDT WED MAR 16 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND
ADVISORY FOR THE KERN COUNTY DESERTS. 

WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA. HOWEVER...DRIVERS
SHOULD BE ALERT FOR GUSTS TO AROUND 35 MPH AT TIMES...ESPECIALLY
BELOW THE PASSES. HIGH PROFILE VEHICLES...INCLUDING CAMPERS AND
TRAILERS...WILL BE SUSCEPTIBLE TO THE EFFECTS OF WIND GUSTS.

$$

SANGER

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Mar 15, 8:15 PM PDT, 1 hour 20 minutes earlier.

Area forecast discussion, Mar 15, 8:15 PM PDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
815 PM PDT TUE MAR 15 2011

.SYNOPSIS...
ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT THE AREA TONIGHT
INTO THURSDAY MORNING WITH RAIN AND HIGHER ELEVATION SNOW WITH THE
BEST CHANCES FOR PRECIPITATION NORTH OF KERN COUNTY. THUNDERSTORMS
ARE POSSIBLE...MAINLY NORTH OF FRESNO...DURING THE DAY ON
WEDNESDAY. BREEZY CONDITIONS ARE POSSIBLE WEDNESDAY AFTERNOON AND
EVENING IN THE KERN COUNTY DESERT. A STRONGER AND COLDER STORM COULD
BRING MORE RAIN AND MOUNTAIN SNOW TO MUCH OF THE CENTRAL CALIFORNIA
INTERIOR ON FRIDAY INTO THIS WEEKEND.

&&

.DISCUSSION...
THE MOIST AND RELATIVELY WARM AIRMASS THAT MOVED INTO THE CENTRAL
CALIFORNIA INTERIOR REMAINED IN PLACE OVERNIGHT AND INTO TODAY. THE
LOW TEMPERATURE AT FRESNO THIS MORNING WAS 52 DEGREES...ONLY 4
DEGREES BELOW THE RECORD HIGH MINIMUM FOR TODAY OF 56 DEGREES...SET
IN 2004. THE HIGH DEWPOINTS ALSO MEANT THAT TEMPERATURES COULD COOL
DOWN TO SATURATION IN THE COOLEST PARTS OF THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY. DENSE FOG DEVELOPED IN HANFORD AND VISALIA...AND
THE VISIBILITIES AT MERCED REGIONAL...MADERA MUNICIPAL AND CASTLE
AIRPORTS BRIEFLY DROPPED TO A QUARTER MILE THIS MORNING. THE FOG
THAT DEVELOPED WAS NOT THAT UNUSUAL AS CLIMATOLOGICALLY...THE
CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AVERAGES 8-10 DAYS WITH
DENSE FOG IN MARCH.

HIGH TEMPERATURES AROUND THE CENTRAL AND SOUTHERN SAN JOAQUIN
VALLEY TODAY WERE SIMILAR TO...OR SLIGHTLY WARMER THAN...MONDAY/S
HIGHS. HIGHS RANGED FROM 72 DEGREES AT THE PORTERVILLE AND VISALIA
MUNICIPAL AIRPORTS TO 80 DEGREES AT COALINGA. THE CHINA LAKE N.W.T.C.
WAS THE WARM SPOT IN THE HANFORD WARNING/FORECAST AREA WITH A HIGH
OF 84 DEGREES...FOLLOWED BY 81 DEGREES AT THE INYOKERN AIRPORT.

RADAR LOOPS SHOW PRECIPITATION OVER THE NORTHERN HALF OF CALIFORNIA
AND SPREADING SLOWLY SOUTHWARD...JUST REACHING YOSEMITE NATIONAL
PARK AT 0154Z TUESDAY /1854 PDT MONDAY/. THE UPPER-LEVEL LOW IS NEAR
50N/133W...JUST WEST OF THE NORTHERN TIP OF VANCOUVER ISLAND. THE
UPPER-LEVEL TROUGH ASSOCIATED WITH THE LOW IS TAPPING INTO A
SOMEWHAT DISORGANIZED STREAM OF MOISTURE EXTENDING SOUTHWESTWARD TO
THE INTERNATIONAL DATE LINE BETWEEN 20-30W. THERE CONTINUE TO BE
SIGNIFICANT MODEL DIFFERENCES CONCERNING QPF. THE 20Z RFC QPF
GUIDANCE IS SIMILAR TO THE 00Z NAM WITH THE RFC GIVING FRESNO 0.15
INCH...THE NAM 0.11 INCH...AND THE 18Z WRF 0.12 INCH. FOR YOSEMITE
VALLEY...THE RFC HAD 1.11 INCH... THE 00Z NAM 1.77 INCH AND THE 18Z
WRF 1.88 INCH. THE 18Z GFS GAVE FRESNO 0.49 INCH OF RAIN WITH THE
APPROACHING STORM...AND 1.71 INCH AT YOSEMITE. THE 00Z NAM-12 DROPS
THE 0 C 700-MB ISOTHERM DOWN TO THE TEHACHAPI MOUNTAINS BY 12Z
THURSDAY...AND THE 1 C 850-MB ISOTHERM TO YOSEMITE. THIS SUGGESTS
THAT SNOW LEVELS BY THURSDAY MORNING WILL BE FROM AROUND 4000 FEET
AT YOSEMITE...RISING SOUTHWARD TO THE TEHACHAPI MOUNTAINS. EVEN WITH
THE DRIER RFC GUIDANCE...THE WINTER WEATHER ADVISORY FOR THE
SOUTHERN SIERRA NEVADA NORTH OF KINGS CANYON LOOKS ON TRACK.

THE CURRENT FORECAST LOOKS ON TRACK...AND NO CHANGES PLANNED AT THIS
TIME.

REMINDER...SPRING BEGINS AT 2321Z /1621 PDT/ SUNDAY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 250 PM PDT TUE MAR 15 2011/
WELL...SKIES CLEARED IN THE SJV AND TEMPS QUICKLY REBOUNDED THIS
AFTERNOON. THE FA REMAINS DRY ATTM AND WILL CONTINUE THROUGH THE
EARLY EVENING AS THE COLD FRONT SLOWLY DROPS SOUTH INTO THE NRN
SJV AND YOSEMITE BY MIDNIGHT. PRECIPITATION WILL CONTINUE THROUGH
THE NIGHT AND THROUGH MOST OF WED AS THE FRONT IS VERY SLOW TO
MOVE SOUTH. RFC HAS BUMPED UP QPF AMOUNTS AND WE HAVE BUMPED UP
POPS ACROSS THE NRN SJV. QPF AMOUNTS LOOK DECENT AS STRONG UPPER
JET WILL PROVIDE PLENTY OF LIFT ALONG THE BOUNDARY AS IT MOVES
THROUGH. HAVE ADDED A SLIGHT CHANCE OF THUNDER LATE WED AS STEEP
LAPSE RATES AND GOOD UPPER LEVEL DYNAMICS WILL ENHANCE VERTICAL
MOTION IN THE LOWER LAYER. STABILITY PARAMETERS ARE MARGINAL BUT
NOTEWORTHY.

THE FRONT WILL MOVE THROUGH LATE WED WITH A BREAK ON THURSDAY AND
THURSDAY NIGHT. THE NEXT SYSTEM WILL MOVE IN ON FRIDAY AND WILL BE
SIGNIFICANTLY COLDER SYSTEM THAN WEDNESDAYS SYSTEM. SNOW LEVELS
WILL BE DOWN TO AROUND 5000 FEET AND EVEN COLDER BEHIND THE FRONT.
THE GFS AND ECMWF ARE KEEPING THE SYSTEM AS A COASTAL HUGGER AND
MOST OF THE BEST DYNAMICS AND HIGHEST QPF ARE ALONG THE COAST.
HAVE BUMPED UP POPS ALONG THE WEST SIDE FOR SATURDAY AND SUNDAY.
THE UPPER LOW IS VERY SLOW TO KICK OUT AS UNSETTLED WEATHER IS
EXPECTED OVER THE WEEKEND AND INTO EARLY NEXT WEEK.

&&

.AVIATION...
INCREASING AREAS OF IFR IN MOUNTAIN OBSCURATIONS DEVELOPING OVER
THE SOUTHERN SIERRA NEVADA SPREADING SOUTH THROUGH 12Z WEDNESDAY
AND CONTINUING THROUGH 06Z THURSDAY. OVER THE SAN JOAQUIN
VALLEY...ADJACENT FOOTHILLS AND TEHACHAPI MOUNTAINS...VFR
CONDITIONS WILL PREVAIL THROUGH 12Z WEDNESDAY WITH LOCAL MVFR
CONDITIONS IN PRECIPITATION FROM 12Z WEDNESDAY THROUGH 06Z
THURSDAY. OVER THE KERN COUNTY DESERTS...VFR CONDITIONS WILL
PREVAIL THROUGH 06Z THURSDAY.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 11 PM PDT WEDNESDAY ABOVE 7000
FEET FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON
/CAZ096/.

&&

PUBLIC...SANGER
AVN/FW...DS
SYNOPSIS...BSO
PREV DISCUSSION...JDB

WEATHER.GOV/HANFORD
Hazardous weather outlook, Mar 15, 1:50 PM PDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
150 PM PDT TUE MAR 15 2011

CAZ096-161200-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
150 PM PDT TUE MAR 15 2011

...SNOW LATE TONIGHT INTO WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SIERRA NEVADA
FROM YOSEMITE TO KINGS CANYON.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM PDT TONIGHT UNTIL
11 PM PDT WEDNESDAY ABOVE 7000 FEET. FOR MORE DETAILS...PLEASE
SEE THE LATEST WINTER WEATHER MESSAGE SFOWSWHNX...OR WMO HEADER
WWUS46 KHNX.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THE WINTER WEATHER ADVISORY WILL REMAIN IN EFFECT UNTIL 11 PM PDT
WEDNESDAY. ANOTHER STRONGER AND COLDER WINTER STORM COULD IMPACT
THIS AREA FRIDAY INTO THE WEEKEND...PLEASE STAY TUNED AS
ADDITIONAL STATEMENTS MAY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ089-090-161200-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
150 PM PDT TUE MAR 15 2011

...ISOLATED THUNDERSTORMS POSSIBLE ON WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL SAN JOAQUIN
VALLEY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE...MAINLY NORTH OF FRESNO...DURING
THE DAY ON WEDNESDAY. LOCALLY BRIEF HEAVY RAIN...SMALL HAIL AND
GUSTY WINDS ARE POSSIBLE AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

BSO

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.